Announcement

Collapse
No announcement yet.

Xiidra questions

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Xiidra questions

    17yr old daughter just started Xiidra. Nervous because she doesn't do well with prescription anything & worried about safety since it is still so new. It cant harm meibomian glands or goblet cells, since it's not helping them the way Restasis does?Why does it burn so much and make vision blurry. Should something that's supposed to help the body make it react against it in pain? Also, could it be bad for people with mast cell disorder? Want to make sure she won't get worse health wise. Thank you. New to forums.

  • #2
    Originally posted by happyWImom View Post
    17yr old daughter just started Xiidra. Nervous because she doesn't do well with prescription anything & worried about safety since it is still so new. It cant harm meibomian glands or goblet cells, since it's not helping them the way Restasis does?Why does it burn so much and make vision blurry. Should something that's supposed to help the body make it react against it in pain? Also, could it be bad for people with mast cell disorder? Want to make sure she won't get worse health wise. Thank you. New to forums.
    Regarding the side effect, Xiidra burns when my eyes are so dry. Also it cause my vision to be blurred. It usually goes away in 30 min.

    Sorry I do not know the answer for rest.

    Comment


    • #3
      While new, Xiidra is considered a very safe drug. It has a very high clearance rate and low-affinity to non-targeted binding sites -- in other words, it clears out of your system very quickly, and acts only on the targeted areas.

      Some small amount of stinging and burning is normal -- a probably cause is due to the damaged nerves from dry eyes. Over time as your nerves heal, the burning should go away. Blurry vision is also normal and actually a good side effect. The blurry vision is caused by the bad oils in your glands coming out -- this means Xiidra is able to do its job properly. Do lots of blinking exercises after application of Xiidra to encourage the glands to secrete all the bad oils out.

      Comment


      • #4
        I clipped this from the internet. Hopefully it will answer your questions:

        “The vast majority of patients have no issues at all, but a small percentage think that it burns upon instillation. If this happens, nothing is wrong, just put the medication in the refrigerator. When it is cold, it feels much better. If it still stings a little, put a cold artificial tear in first to cushion the eye; then instill the cold medicated drop.

        “Another small percentage of patients think that this drop tastes funny (you know that anything you put in your eyes will make its way down into your throat 5 minutes later). If this is the case, nothing is wrong; just brush your teeth, use mouthwash or chew a piece of sugar-free gum.
        SEE ALSO


        “Occasionally, a patient will notice blurred vision for a short time after instillation. If this happens to you, nothing is wrong; just put the drop in as soon as you swing your legs out of bed in the morning. By the time you are ready to leave the house for the day, the blurring will almost always have passed.”

        Occasionally, I have encountered a patient with such prolonged blurred vision after instillation that he/she can take it only at night, just before bed. Although I have not studied this in a clinical trial, these patients seem to get the same clinical effect — eventually — from both Xiidra and Restasis, although more slowly.

        Another great tip: A short tapering course of Lotemax Gel (loteprednol etabonate, Bausch + Lomb) is helpful in initiating therapy with either Xiidra or Restasis. The steroid gives extremely fast (same-day) relief from dry eye symptoms and usually masks the stinging that can accompany the initiation of therapy with either agent. I usually give Lotemax four times a day in both eyes for 2 weeks then twice a day in both eyes for 2 weeks.

        The extra 30 to 45 seconds that it takes to give the little speech above has increased my patients’ compliance dramatically and decreased the number of calls to the answering service. Most patients just want to be sure that nothing is wrong, which is why I repeat that phrase three times during my short speech. They are also grateful for tips on minimizing these side effects, as they want to stay on the medication and get better. Knowledge truly is power.


        My Xiidra stings for a short period and for sure makes my vision blurry but it all passes with no problems.

        Comment

        Previously entered content was automatically saved. Restore or Discard.
        Auto-Saved
        Smile :) Biggrin :D Wink ;) Rolleyes :rolleyes: Tongue :p Cool :cool: Redface :o Confused :confused: Eek :eek: Frown :( Mad :mad:
        x
        Insert: Thumbnail Small Medium Large Fullsize Remove  
        x
        Working...
        X